Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 152, NWS Tulsa, OK

July 16, 2010Tulsa County, Wagoner County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 16, 2010, 1:40 AM CDT for Tulsa County, Wagoner County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 16, 2010, 1:40 AM CDT (06:40 UTC)
Expired
Jul 16, 2010, 2:03 AM CDT
In force
23 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Tulsa County, OK, Wagoner County, OK

The radar

The Tulsa radar (KINX), 21 km from the middle of the area, began a volume at 06:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.7 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2010-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1745 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2010-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1745 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1186 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 11:42 PM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jul 15, 11:42 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1142 PM CDT THU JUL 15 2010

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
ONGOING THUNDERSTORMS AT KFYV AND KXNA WILL BE WINDING DOWN IN THE
FIRST COUPLE HOURS OF THE TAF VALID PERIOD. VFR CONDITIONS WILL
THEN PREVAIL UNTIL FRIDAY AFTERNOON WHEN SCATTERED STORMS WILL
ONCE AGAIN DEVELOP. THE ARKANSAS TAF SITES HAVE THE BEST CHANCE AT
A STORM SO WILL INCLUDE A PROB30 GROUP THERE. VFR CONDITIONS WILL
CONTINUE OUTSIDE OF THUNDERSTORMS FRIDAY AFTERNOON AND EVENING.

&&

.PREV DISCUSSION... /ISSUED 855 PM CDT THU JUL 15 2010/

DISCUSSION...
COLD FRONT/OUTFLOW BOUNDARY HAS WORKED THROUGH THE TULSA
METRO AREA. ON A LARGER SCALE...THE COLD FRONT EXTENDS FROM
NEAR KSTL TO KOKM TO NEAR KHHF. SCATTERED SHOWERS AND THUNDERSTORMS
CONTINUE IN THE VICINITY OF THE BOUNDARY THIS EVENING AND WILL
DO SO FOR THE NEXT SEVERAL HOURS. WILL KEEP CHANCE POPS IN THE
FOR THE OVERNIGHT HOURS AS THE THREAT FOR SHOWERS AND THUNDERSTORMS
LINGERS AFTER MIDNIGHT.

SOME AREAS ARE ALREADY AT OR NEAR PROJECTED LOWS DUE TO THE RAIN
COOLED AIR. WILL MAKE ADJUSTMENTS TO THE GRIDS TO ACCOUNT FOR THIS.
OTHERWISE...CURRENT FORECAST IS ON TRACK.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR OKZ049-OKZ053-
     OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
     OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
     OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...HEAT ADVISORY UNTIL 7 PM FRIDAY FOR ARZ001-ARZ002-ARZ010-ARZ011.

     EXCESSIVE HEAT WARNING UNTIL 7 PM FRIDAY FOR ARZ019-ARZ020-
     ARZ029.

&&

AVIATION...05
Hazardous weather outlook, Jul 15, 9:15 PM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
915 PM CDT THU JUL 15 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
915 PM CDT THU JUL 15 2010

...EXCESSIVE HEAT TO CONTINUE...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
THUNDERSTORMS CONTINUE IN THE VICINITY OF A COLD FRONT
THAT CURRENTLY STRETCHES ACROSS NORTHWEST ARKANSAS INTO
NORTHEAST OKLAHOMA...NEAR A OKMULGEE OKLAHOMA TO FAYETTEVILLE
ARKANSAS LINE. THE THUNDERSTORMS ARE EXPECTED TO CONTINUE
INTO THE OVERNIGHT HOURS AS THE FRONTAL BOUNDARY SAGS
TO THE SOUTH. THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE
LOCALLY HEAVY RAIN WHICH COULD LEAD TO FLOODING OF LOW LYING
AREAS. THE STORMS WILL ALSO BE CAPABLE OF PRODUCING WIND GUSTS
TO AROUND 50 MPH.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY THROUGH WEDNESDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
A LINGERING SURFACE BOUNDARY COMBINED WITH AN UPPER LEVEL SHORTWAVE
MAY SUPPORT A FEW SEVERE THUNDERSTORMS FRIDAY AFTERNOON.

THE EXCESSIVE HEAT AND HUMIDITY WILL PERSIST THROUGH THE
WEEKEND AND WELL INTO NEXT WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
BE PREPARED FOR AN EXTENDED PERIOD OF HEAT RELATED ISSUES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Jul 15, 10:50 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1050 PM CDT THU JUL 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 PM     FLASH FLOOD      2 NNE FARMINGTON        36.07N 94.23W
07/15/2010                   WASHINGTON         AR   TRAINED SPOTTER

            WATER COVERING THE ROAD UP TO 1.5 FEET DEEP IN SEVERAL
            PLACES. CARS REPORTEDLY STALLED.

&&

KAH
Local storm report, Jul 15, 11:06 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1106 PM CDT THU JUL 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     FLASH FLOOD      3 WNW FAYETTEVILLE      36.08N 94.21W
07/15/2010                   WASHINGTON         AR   TRAINED SPOTTER

            VEHICLE PARTIALLY SUBMERGED IN FLOOD WATERS ON SALEM
            ROAD.

&&

KAH
Local storm report, Jul 15, 11:15 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1115 PM CDT THU JUL 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     FLASH FLOOD      FAYETTEVILLE            36.06N 94.16W
07/15/2010                   WASHINGTON         AR   BROADCAST MEDIA

            MULTIPLE REPORTS OF FLOODING IN THE CITY OF
            FAYETTEVILLE...INCLUDING SOME VEHICLES STALLED IN FLOOD
            WATERS.

&&

KAH
Local storm report, Jul 15, 11:32 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1132 PM CDT THU JUL 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 PM     FLASH FLOOD      2 SSW JOHNSON           36.11N 94.18W
07/15/2010                   WASHINGTON         AR   TRAINED SPOTTER

            VEHICLE SUBMERGED IN FLOOD WATERS.

&&

KAH
Local storm report, Jul 16, 12:07 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1207 AM CDT FRI JUL 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1143 PM     HEAVY RAIN       W FAYETTEVILLE          36.06N 94.16W
07/15/2010  M3.48 INCH       WASHINGTON         AR   BROADCAST MEDIA

            MEASURED BY THE WEATHERBUG NETWORK AT THE OWL CREEK
            SCHOOL.

&&

KAH
Special weather statement, Jul 16, 1:33 AM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
133 AM CDT FRI JUL 16 2010

OKZ060-061-067-160715-
ROGERS OK-TULSA OK-WAGONER OK-
133 AM CDT FRI JUL 16 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN WAGONER...SOUTHERN ROGERS AND EASTERN TULSA

AT 133 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TULSA TO 11 MILES EAST OF ONETA...MOVING SOUTHEAST AT
10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...TULSA...BROKEN ARROW AND ONETA.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH AND
PERIOD OF TORRENTIAL RAINFALL.

LAT...LON 3618 9593 3614 9549 3594 9540 3603 9593
TIME...MOT...LOC 0633Z 296DEG 09KT 3613 9589 3600 9549

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 7:40 PM CDTAreal Flood AdvisoryTSANowata, Osage, Rogers, Tulsa, Washington65 min
Jul 15, 7:58 PM CDTSpecial Weather StatementTSATulsa47 min
Jul 15, 8:19 PM CDTSpecial Weather StatementTSAWagoner26 min
Jul 16, 1:33 AM CDTSpecial Weather StatementTSAWagoner42 min
Jul 16, 2:01 AM CDTSpecial Weather StatementTSAWagoner29 min
Jul 16, 2:31 AM CDTSpecial Weather StatementTSAWagoner29 min
Jul 16, 2:23 PM CDTRiver Flood WarningTSAAdair11 hr
Jul 16, 2:27 PM CDTRiver Flood AdvisoryTSACherokee29 hr
Jul 16, 2:45 PM CDTAreal Flood AdvisoryTSAAdair, Delaware2 hr
Jul 16, 3:33 PM CDTHeat AdvisoryTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 15 more4 days
Jul 16, 5:14 PM CDTSpecial Weather StatementTSAAdair31 min
Jul 16, 5:26 PM CDTSevere Thunderstorm WarningTSAAdair34 min
Jul 16, 5:34 PM CDTSpecial Weather StatementTSALeFlore26 min
Jul 16, 5:37 PM CDTSpecial Weather StatementTSALeFlore38 min
Jul 16, 5:38 PM CDTSpecial Weather StatementTSASequoyah37 min
Jul 16, 6:05 PM CDTSpecial Weather StatementTSAOsage55 min
Jul 16, 6:14 PM CDTSpecial Weather StatementTSAOttawa46 min
Jul 16, 6:29 PM CDTAreal Flood AdvisoryTSAOttawa2 hr
Jul 16, 6:31 PM CDTSevere Thunderstorm WarningTSAOsage, Washington59 min
Jul 16, 6:41 PM CDTSpecial Weather StatementTSALeFlore34 min
Jul 16, 6:45 PM CDTSevere Thunderstorm WarningTSAOttawa60 min
Jul 16, 6:50 PM CDTAreal Flood AdvisoryTSALeFlore, Pushmataha115 min
Jul 16, 6:59 PM CDTSevere Thunderstorm WarningTSACraig, Delaware46 min
Jul 15, 9:19 PM CDTAreal Flood AdvisoryTSAMadison, Washington116 min
Jul 15, 9:54 PM CDTFlash Flood WarningTSAMadison, Washington6 hr
Jul 15, 10:54 PM CDTFlash Flood WarningTSABenton, Washington5 hr
Jul 16, 2:58 PM CDTSpecial Weather StatementTSABenton32 min
Jul 16, 3:18 PM CDTSpecial Weather StatementTSAWashington27 min
Jul 16, 4:16 PM CDTSpecial Weather StatementTSACrawford44 min
Jul 16, 4:33 PM CDTSpecial Weather StatementTSACrawford57 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.